Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Caroline111

Registered:
Posts: 4
Reply with quote  #1 
I was prescribed Hiprex (methanamine) three years ago, having become resistant to Amoxicillin. Unfortunately, it made me feel nauseous straightaway so came off it. I then discovered d-mannose so didn't need treatment but that has now stopped working.

I'm due to see the GP next week (and a consultant's appointment is in February) having had a lot of UTIs again and was wondering about suggesting to the GP that I try Hiprex again?  
Has anybody else found it made them nauseous? Did the nausea wear off?  I'm willing to persevere.
Loobyloo

Registered:
Posts: 49
Reply with quote  #2 
no. no nausea.  if its a choice between that and UTI its a no brainer.  its is indeed worth persevering. try natural remedies for nausea, mint tea etc  there is a real misconception that a person is resistant to an antibiotic.  bugs can become resistant to an anti-biotic but you are not resistant.  amox may work for a chest infection, or a UTI by a different bug.  bugs also change, and show sensitivity then resistance.  they can show sensitivity in vitro but behave different in vivo (ie, in your body and not in the lab). also, they can initially show sensitivity then develop resistance during treatment. i treated one infection, (an esbl, resistant to many antibiotics) long term, it reappeared, showing sensitivity to everything.  try to get some decent tests done.
Loobyloo

Registered:
Posts: 49
Reply with quote  #3 
also, caroline, there are many other antibiotics, its just the GP has to abide by 1st line therapy guidelines etc.  macrobid, cephalexin, trimethroprim, pivmecillinam, to name a few.  amoxicillin is actually not the drug of choice for UTIs.
Caroline111

Registered:
Posts: 4
Reply with quote  #4 
Thanks for your comments. It's helpful to know the bugs can change from being resistant to being responsive. I think I was given Amoxicillin because Nitrofurantoin and Trimethoprim made me feel sick as well. This made me not want to eat or drink. This is manageable in the short term i.e a week or 10 days but not if I'm on Hiprex which I understand you can be on for months. In the past my nausea has been stubbornly resistant to natural remedies and/or drugs. I agree though that if I had a full-blown UTI I'd rather take the drugs and put up with the nausea.
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.